- advertisement -

? - need help, please . . .

Discussion in 'Parents of Children with Type 1' started by aidensmom, Sep 25, 2008.

  1. aidensmom

    aidensmom Approved members

    Joined:
    May 15, 2008
    Messages:
    305
    What is the minimum amount of time that you would let pass between Humalog doses? DS is sick and having ketones. I talked to the endo earlier and they told me to check and give correction factor + 1/2 unit for ketones when he got up from his nap. DH didn't give Humalog until about 4:15 b/c DS took a long nap. I thought endo said every 3 hours -- does this mean we need to wait until 7:15 for dinner humalog? I think we have a long week ahead. Pediatrician prescriped breathing treatments (albuterol), steriods once a day for 5 days and an antibiotic. I know his #s will be a mess, but we'll try our best to get them in range -- wish us luck and a little prayer may not hurt either :) Thanks for your help!
     
  2. DebbieR

    DebbieR Approved members

    Joined:
    Nov 16, 2007
    Messages:
    120
    Aidensmom, saying a little prayer for you as I write this....The endo suggested leaving 3 hours between doses as (in the average person) that will cover the peak action time of the Humalog so most of it will be gone by the time you do the next injection. You could inject sooner than 3 hours but you will need to factor in how much of the insulin might still be working, otherwise the old & new insulin might start to stack up and cause a low later. You didn't say what his bg levels are like (is he running high?) but the ketones will shift faster with some food. So - personally - I would feel fine with aiming for a meal around 6pm, injecting to cover food (plus a correction if he is still high), perhaps deduct just a little depending on how many units he had at 4pm. That still gives you the evening for testing and dealing with highs/lows. If you leave it until after 7pm he'll be grouchy and probably losing whatever appetite he has. If he is running consistenly high and the Humalog is not bringing him down then talk to your endo about increasing the Lantus for a few days.
     
  3. Mary Lou

    Mary Lou Approved members

    Joined:
    Aug 17, 2006
    Messages:
    1,534
    Stacking insulin only occurs when you are delivering insulin for corrections.

    Eat at your normal time. Deliver the normal amount of insulin BUT do not add in anything for a correction.

    Corrections need to wait the recommended time, Meal insulin does not.

    Best of luck. Hang in there.

    BTW -- my boys never flinch for an injection and BG test during sleep time. have you tried this during sleep? I would think it is an opportunity to get a "free" poke or two in :cwds:
     

Share This Page

- advertisement -

  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.
    Dismiss Notice